Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Overdose of clonidine and its effects on children - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   can we ask a question regarding medication on here?
Doctor :   Ok
User :   we accidentally double dosed our 9 year old child a few moments ago.. he takes 0.2 mg clonidine nightly
Doctor :   Ok
User :   he received 0.4mg tonight he weighs 58 lbs (26 kilos) should we be concerned?
Doctor :   How much dose did you give him?
User :   0.4 mg
Doctor :   Is there any drowsiness or other symptoms in your child?
User :   of course drowsiness..he takes it for sleep. However nothing out of the ordinary per se
Doctor :   Ok
Doctor :   There is nothing to worry about as the maximum dose is 1.2 mg
Doctor :   I suggest that you observe your child
Doctor :   for 1 day and if there are any convulsions or any other side effect, rush him to the ER. That scenario is unlikely
User :   ok thank you
Doctor :   The free chat trial is over. You will have to make the payment to continue the chat. It's a very nominal cost. The system will not allow you to chat until then.

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor